C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
Event or Problem Description
It was reported during use picc flushed and fracture noted.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak along the catheter shaft is confirmed, but the root cause could not be determined.One 4 fr s/l powerpicc solo was returned for evaluation.An initial visual observation of the returned catheter revealed blood use residues throughout the returned device.A functional test of pressurizing the catheter with water using a 12 ml syringe revealed a leak at the 7 cm depth marker.A microscopic observation of the split observed at the 7 cm depth marking revealed a longitudinal split at a slight angle with uneven fracture edges.The fracture surface appeared granular with no evidence of striations.The split was not observed to be along the knit line of the catheter extrusion.No evidence of kinking was observed along the catheter; however, some tensile, or pulling weakness was observed along the catheter shaft between the 5 cm and 8 cm depth markings.Additional factors such as compressional and/or torsional forces may have contributed to the observed damage, but a root cause could not be determined for this failure.This complaint will be recorded for future trending and monitoring purposes.